Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 2, 2008, 8:25 PM EDT for Lenawee County, Michigan. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 8:25 PM EDT (00:25 UTC)
- Expired
- Jul 3, 2008, 4:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:35 PM EDT | FLASH FLOOD | Adrian, MI | DISPATCH REPORTED WIDESPREAD FLOODING ACROSS WESTERN AND SOUTHERN LENAWEE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 030029
FFWDTX
MIC091-030630-
/X.NEW.KDTX.FF.W.0003.080703T0025Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LENAWEE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 230 AM EDT THURSDAY
* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM LENAWEE
COUNTY EXTENDING BACK TO LAKE MICHIGAN. THESE STORMS ARE MOVING
EAST SOUTH EAST AT ABOUT 30 MPH.
RAINFALL AMOUNTS OF UP TO TWO INCHES HAVE FALLEN ACROSS PARTS OF
SOUTHERN LENAWEE COUNTY THROUGH 8 PM. AN ADDITIONAL 1 TO 3 INCHES
OF RAINFALL IS POSSIBLE TONIGHT.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DRC5 follow-up statements
000
WGUS73 KDTX 030145
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EDT WED JUL 2 2008
MIC091-030630-
/X.CON.KDTX.FF.W.0003.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
939 PM EDT WED JUL 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LENAWEE COUNTY...
AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL EXITING THE COUNTY TO THE
SOUTHEAST. MORE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
WILL LIKELY MOVE BACK INTO THE AREA BEFORE MIDNIGHT AND COULD
PRODUCE UP TO TWO INCHES OF ADDITIONAL RAINFALL.
AS OF 930 PM...RAINFALL AMOUNTS OF 1.5 TO 3 INCHES HAVE FALLEN...
MAINLY ALONG AND SOUTH OF A LINE FROM CEMENT CITY TO ADRIAN TO
BLISSFIELD.
EXCESSIVE RUNOFF FROM THESE STORMS AND ADDITIONAL RAINFALL WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DRC000
WGUS73 KDTX 030316
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1108 PM EDT WED JUL 2 2008
MIC091-030630-
/X.CON.KDTX.FF.W.0003.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
1108 PM EDT WED JUL 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LENAWEE COUNTY...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL
ACROSS SOUTHERN MICHIGAN. THESE STORMS WERE MOVING EAST SOUTHEAST
AT ABOUT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 11 PM RANGED FROM ABOUT AN
INCH AROUND MACON...TO AROUND 4 INCHES SOUTH OF ADRIAN. AN
ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS STILL POSSIBLE OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON
EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DRC000
WGUS73 KDTX 030638
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 AM EDT THU JUL 3 2008
MIC091-030630-
/X.EXT.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
235 AM EDT THU JUL 3 2008
...A FLASH FLOOD WARNING HAS BEEN EXPANDED TO 430 AM EDT FOR LENAWEE
COUNTY...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY
RAINFALL...ACROSS SOUTHERN MICHIGAN. THESE STORMS WERE MOVING EAST
AT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 230 AM RANGED FROM 1 TO 2
INCHES AROUND MACON...TO 4 TO 5 INCHES FROM ADRIAN SOUTH. ADDITIONAL
RAINFALL MAY TOTAL 1 INCH IN SOME AREAS DURING THE NEXT FEW HOURS
BEFORE TAPERING OFF TO LIGHT SHOWERS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON
EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DRC/DG000
WGUS73 KDTX 030639 CCA
FFSDTX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 AM EDT THU JUL 3 2008
MIC091-030830-
/X.EXT.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
235 AM EDT THU JUL 3 2008
...A FLASH FLOOD WARNING HAS BEEN EXPANDED TO 430 AM EDT FOR LENAWEE
COUNTY...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY
RAINFALL...ACROSS SOUTHERN MICHIGAN. THESE STORMS WERE MOVING EAST
AT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 230 AM RANGED FROM 1 TO 2
INCHES AROUND MACON...TO 4 TO 5 INCHES FROM ADRIAN SOUTH. ADDITIONAL
RAINFALL MAY TOTAL 1 INCH IN SOME AREAS DURING THE NEXT FEW HOURS
BEFORE TAPERING OFF TO LIGHT SHOWERS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON
EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DRC/DG000
WGUS73 KDTX 030832
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EDT THU JUL 3 2008
MIC091-030845-
/X.EXP.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
430 AM EDT THU JUL 3 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM EDT FOR LENAWEE
COUNTY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END DURING THE
NEXT HOUR...WITH THE RISK OF FLASH FLOODING ENDING. THAT BEING
SAID...GENERAL FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS
AS EXCESSIVE WATER SLOWLY DRAINS OFF INTO AREA WATERWAYS. THIS
WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING...WHICH WILL
REMAIN IN EFFECT UNTIL ALL FLOODING HAS DIMINISHED SUFFICIENTLY.
EXPECT CREEKS AND STREAMS TO BE FULL INTO THIS MORNING...WITH
FLOODING IN SOME AREAS. MOTORISTS SHOULD DRIVE WITH CARE...AND BE
ESPECIALLY CAREFUL UNTIL VISIBILITY IMPROVES AFTER SUNRISE. DO NOT
DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD
PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD
MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
4177 8378 4172 8377
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:04 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 2, 7:04 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT WED JUL 2 2008
.AVIATION...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL GRADUALLY COME TO AN
END FROM NORTH TO SOUTH OVERNIGHT. COLD FRONT DROPPING SOUTH
THROUGH LOWER MICHIGAN WILL ALLOW WINDS TO SHIFT TO THE NORTH BY
MORNING...WITH GOOD SUBSIDENCE AND DRYING TAKING PLACE...CLEARING
US OUT FOR TOMORROW. SHOULD SEE A TOUCH OF DIURNAL LOW CU
TOMORROW...ESPECIALLY WITH LOW LEVEL NORTHERLY FLOW OFF LAKE
HURON.
&&
.PREV DISCUSSION...ISSUED 247 PM EDT WED JUL 2 2008
SHORT TERM...TONIGHT
WITH CURRENT TEMPERATURES PREDOMINATELY IN THE LOWER 80S...AND
SURFACE DEW POINTS HOVERING AROUND 60 DEGREES...INSTABILITY IS
MARGINAL OVER SOUTHEAST MICHIGAN...WITH LEAD COLD POOL DOMINANT
CONVECTION OVER WESTERN LOWER MICHIGAN TENDING TO BACK BUILD TO THE
SOUTHWEST...TOWARD THE GREATER INSTABILITY. THE GREATEST INSTABILITY
WAS NOTED OVER NORTHERN ILLINOIS...WHERE MLCAPES OF 3000 J/KG WERE
NOTED. WITH SHARP/DIGGING UPPER LEVEL TROUGH TRACKING THROUGH THE
WESTERN GREAT LAKES...STILL EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS EVENING AS MOIST AXIS (PW VALUES AROUND 2
INCHES/850-700 MB THETA-E RIDGE) AND FRONTAL FORCING GETS GOING.
HOWEVER...THE CHANCE FOR SEVERE WEATHER AND HEAVY RAIN ARE DEPENDENT
ON THE REMNANT MCV OVER THE MIDWEST...WHICH IS BECOMING ABSORBED
WITHIN THE STRONG SOUTHWEST FLOW. 12Z KDVN SOUNDING CERTAINLY SHOWED
DEEP LOW LEVEL MOISTURE...AS 850 MB DEW POINT CAME IN AT 16 C.
HOWEVER...ANY ORGANIZED COMPLEX DEVELOPING OVER THE WESTERN OHIO
VALLEY MAY TEND TO DISRUPT THE MOISTURE TRANSPORT OR LEAD TO MID
LEVEL WARMING DUE TO THE LATENT HEAT RELEASE...LIMITING OUR LAPSE
RATES/INSTABILITY. CERTAINLY NEED TO RESPECT THE STRONG WIND
FIELDS...AS THE 0-6 KM BULK SHEAR RAMPS UP DURING THE EVENING HOURS
OVER LOWER MICHIGAN (35-55 KNOTS).
LONG TERM...THURSDAY THROUGH TUESDAY
FRONTAL BOUNDARY SHOULD PUSH THROUGH SOUTHEAST LOWER LATE TONIGHT...
BUT WILL KEEP SOME RESIDUAL LIGHT POPS FOR FAR SOUTHEAST TO ACCOUNT
FOR LINGERING CONVECTION. OTHERWISE... LOOK FOR A VERY QUIET AND
MILD PERIOD RIGHT THROUGH THE HOLIDAY WEEKEND. MAV TEMPS LOOK
PRETTY REASONABLE WITH THE EXCEPTION OF OVER THE WATER AND MADE SOME
SLIGHT ADJUSTMENTS THERE. REALLY NOT ANY MAJOR FORECAST CONCERNS
UNTIL EARLY NEXT WEEK WHEN NEXT SYSTEM IS PROGGED TO MOVE INTO THE
UPPER GREAT LAKES. GFS AGAIN LOOKS OVERLY VIGOROUS ON THE NEXT WAVE
AND BRINGS A 996 LOW INTO THE STRAITS BY 06Z TUESDAY. ALTHOUGH THE
TIMING LOOKS GENERALLY OK... HAVE SHADED THE FORECAST TOWARD THE
WEAKER AND FASTER ECMWF. STILL... HAVE BROUGHT POPS BACK INTO THE
FORECAST FOR MONDAY AND TUESDAY WITH FRONTAL PASSAGE.
MARINE...
SOUTHWEST WIND GUSTS HAVE STRUGGLED TO REACH 25 KNOTS ALONG
NEARSHORE WATERS EARLY THIS AFTERNOON. HOWEVER...WITH BOUNDARY LAYER
DEPTH CONTINUING TO INCREASE...STILL THINK WE WILL SEE A FEW GUSTS
TO 25 KNOTS LATE THIS AFTERNOON...AND WILL MAINTAIN THE SMALL CRAFT
ADVISORIES. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND THE
FRONT...AND THEN NORTH TOMORROW...AS HIGH PRESSURE BUILDS INTO THE
CENTRAL GREAT LAKES. THIS HIGH WILL PROVIDE FAVORABLE BOATING
CONDITIONS FOR THE FOURTH OF JULY WEEKEND...WITH LIGHT WINDS AND
SMALL WAVES EXPECTED.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
&&
AVIATION.....SF
SHORT TERM...SF
LONG TERM....MR
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 3:45 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT WED JUL 2 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 PM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED THREAT OF A TORNADO. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLOODING OF URBAN AREAS OR SMALL STREAMS AND CREEKS. STORM MOTION WILL BE TO THE EAST AT 45 MPH. THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT. THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM DETROIT SOUTH TO THE OHIO BORDER THURSDAY MORNING AS THE COLD FRONT CLEARS THE STATE. AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE SAGINAW BAY...NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS /NSHDTX/ AND /MWWDTX/ FOR DETAILS. THERE IS A CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED THREAT OF A WATERSPOUT. HEAVY RAINFALL IS ALSO EXPECTED. STORM MOTION WILL BE TO THE EAST AT 45 MPH. THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT. THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE DETROIT RIVER AND MICHIGAN WATERS OF LAKE ERIE THURSDAY MORNING AS THE COLD FRONT CLEARS THE STATE. AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 2, 7:11 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 5 E CHELSEA 42.31N 83.92W
07/02/2008 WASHTENAW MI TRAINED SPOTTER
LARGE TREES DOWN.
0655 PM TSTM WND GST N ONSTED 42.01N 84.19W
07/02/2008 M66 MPH LENAWEE MI TRAINED SPOTTER
&&
MRLocal storm report, Jul 2, 7:29 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 4 W TECUMSEH 42.01N 84.02W
07/02/2008 LENAWEE MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
&&
MRLocal storm report, Jul 2, 7:42 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG ADDISON 41.99N 84.35W
07/02/2008 LENAWEE MI AMATEUR RADIO
MANY LARGE TREES DOWN. US127 SHUT DOWN DUE TO LARGE
TREES.
&&
DRCLocal storm report, Jul 2, 7:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST DEXTER 42.33N 83.88W
07/02/2008 M75 MPH WASHTENAW MI TRAINED SPOTTER
TREES DOWN. ONE TREE ON CAR AT HURON RIVER DR AND NORTH
TERRITORIAL.
&&
DRCLocal storm report, Jul 2, 8:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM MARINE TSTM WIND GROSSE ILE 42.13N 83.15W
07/02/2008 M38 MPH WAYNE MI TRAINED SPOTTER
&&
DRCLocal storm report, Jul 2, 8:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
816 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST ANN ARBOR 42.28N 83.73W
07/02/2008 M58 MPH WASHTENAW MI ASOS
&&
MRThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:16 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 25 min |
| Jul 2, 9:17 PM EDT | Areal Flood Advisory | DTX | Shiawassee | 3 hr |
| Jul 2, 10:36 PM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Saint Clair | 2 hr |
| Jul 2, 10:42 PM EDT | Areal Flood Advisory | DTX | Livingston, Macomb, Monroe, Oakland, Washtenaw, Wayne | 6 hr |
| Jul 2, 11:34 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 56 min |
| Jul 3, 4:34 AM EDT | Areal Flood Warning | DTX | Lenawee | 6 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | DTX | Monroe | 58 hr |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.